MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801068
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, the silicon from 100 allevyn life m 12.9x12.9 ctn10 dressings is ripping off in large portions, causing shorter wear times, inhibiting them (hcps) from following the prevention protocols, and causing re-stick issues.Incident occurred during set up/inspection.No delay, patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
We have now concluded our investigation into this complaint.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.The complaint history file contains further instances/ related events of the reported event.The device, intended for use in treatment, was not returned for evaluation.The wound contact surface of allevyn life is coated with a gentle silicone adhesive layer that ensures non-traumatic removal at dressing changes.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.This is an inherent characteristic of all of the silicone adhesives and gives them their soft / gentle properties.It is therefore possible if the product has been stored at a high temperature, this could have contributed to the reported issue.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.An ongoing internal project is being carried out into the reported failure mode, therefore no further actions are deemed necessary into this specific complaint.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
We have now concluded our investigation into this complaint.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.The complaint history file contains further instances/ related events of the reported event.The device, intended for use in treatment, was returned for evaluation and it was confirmed that some of the silicone was remaining on the handles of the dressing, there was also reduced adherence on the dressing the wound contact surface of allevyn life is coated with a gentle silicone adhesive layer that ensures non-traumatic removal at dressing changes.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.This is an inherent characteristic of all of the silicone adhesives and gives them their soft / gentle properties.It is therefore possible if the product has been stored at a high temperature, this could have contributed to the reported issue.We have been unable to confirm a definitive relationship between the event and the device or identify a definitive root cause.An ongoing internal project is being carried out into the reported failure mode, therefore no further actions are deemed necessary into this specific complaint.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN LIFE M 12.9X12.9 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11007914
Report Number8043484-2020-04205
Device Sequence Number869323
Product Code NAD
UDI-Device Identifier05000223478018
UDI-Public05000223478018
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model Number66801068
Device Catalogue Number66801068
Device Lot Number2010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/08/2021
10/04/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/12/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1